MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 87163
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that before a procedure an intellatip mifi xp catheter was selected for use, however, the device was found contaminated with a foreign substance.The foreign material was contained inside the sterile barrier.The foreign material was loose.It was decided to replace the device, and the issue was resolved.The procedure was completed.No patient complications were reported.The device is expected to return for further analysis.
 
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Intellatip mifi xp catheter was evaluated by boston scientific.Visual inspection was performed; the device was returned inside its original unopen pouch and box, and it was observed a foreign material inside the pouch.A dimensional inspection was done on the foreign material; the measure of the foreign material substance is 0.8mm2 and 0.6mm2, the dimensional test failed.Laboratory analysis was able to confirm the reported clinical observation of foreign material present in device.
 
Event or Problem Description
It was reported that before a procedure an intellatip mifi xp catheter was selected for use, however, the device was found contaminated with a foreign substance.The foreign material was contained inside the sterile barrier.The foreign material was loose.It was decided to replace the device, and the issue was resolved.The procedure was completed.No patient complications were reported.The device was returned to boston scientific for laboratory analysis.

Brand Name
INTELLATIP MIFI XP
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18021082
Report Number2124215-2023-59880
Device Sequence Number17788505
Product Code OAD
UDI-Device Identifier08714729848059
UDI-Public08714729848059
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number87163
Device Catalogue Number87163
Device Lot Number0030968789
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown